Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 117, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2000, 3:16 PM CDT for Brewster County, Presidio County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 17, 2000, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Brewster County, TX, Presidio County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 172020 COR SVRMAF TXC043-377-172115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX...CORRECTION 316 PM CDT SAT JUN 17 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BREWSTER COUNTY IN TEXAS SOUTHEASTERN PRESIDIO COUNTY IN TEXAS * UNTIL 415 PM CDT * AT 310 PM CDT...THE INTERNATIONAL BOUNDARY AND WATER COMMISSION IN PRESIDIO REPORTED TREES BLOWN DOWN AND 60 MPH WIND GUSTS WITH THUNDERSTORMS. AT 310 PM CDT AN OBSERVER IN REDFORD REPORTED WIND GUSTS OF 60 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BIG BEND RANCH STATE PARK...CASA PIEDRA...TERLINGUA...STUDY BUTTE AND LAJITAS. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IN ADDITION TORRENTIAL RAINFALL IN EXCESS OF THREE INCHES MAY RESULT IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS ALSO IN EFFECT. LAT...LON 2961 10445 2905 10357 2979 10332 3008 10370
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:01 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 17, 3:01 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT SAT JUN 17 2000 DEEP MSTR WELL IN PLACE ACROSS CWFA ATTM AS EVIDENCED IN KMAFS 12Z SOUNDING WITH PRECIP WATER OF 1.74 AND NEAR 60 DWPNTS AT MRF. RADAR SHOWS TSTMS IN SW TX MTNS WHERE INSOLATION AND UPSLOPE ARE MAXIMIZED WITHIN AREA OF STEEPER MID LEVEL LRS. CONCERNED ABOUT THIS AREA FOR FLASH FLOODING AS MODIFIED SOUNDING SHOWS DEEP CONVECTION WITH LIGHT STEERING WINDS WITH PACIFIC MSTR STREAMING IN. LOW LEVEL WAA PATTERN IS WANING AND ISOLD ELEVATED TSTMS DISSIPATING NE. FOR THIS AFTERNOON AND EARLY EVENING BELIEVE THAT FRONT (WHICH ACCORDING TO VISIBLE IS FROM N PECOS COUNTY E TO NEAR SJT) WILL CONTINUE TO BE THE FOCUS. LATER TONIGHT FOCUS SHIFTS TO THE NW PART OF THE CWFA WHERE LOW LEVEL CONVERGENCE WILL BE MAXIMIZED WITHIN 85H-7H THETA-E RIDGE AXIS... HOWEVER STEERING FLOW SUPPORTS STORMS REMAINING NW AND WILL LIKELY TREND POPS HIGHEST THERE. ISSUED FFA WATCH FOR SW TX MTNS AND ADJACENT LOWLANDS THRU TONIGHT. WITH SRN NM/SW TX MTNS LIKELY TO BE JUST AS ACTIVE TMW PER STEEPER LRS AND INCREASING PRECIP WATER IN SRN NM THE FLASH FLOOD WATCH HAS THE POTENTIAL TO REMAIN UP THRU WEEKEND. HIGH PRESSURE ALOFT CONTINUES TO BE MAIN STORY THRU THE EXTENDED AND WILL KEEP DRY WHILE TRENDING HIGH TEMPS UP. MAF 67/87/66/89 3322 LSA 63/85/66/89 4322 E41 68/89/66/90 3322 6R6 70/89/68/92 4222 MRF 60/86/59/85 5432 CNM 65/85/66/92 5432 .MAF... TX...FLASH FLOOD WATCH TIL 10Z/18 FOR ZONES 074-075-079>082. NM...NONE. GPM
In the hours before
Special weather statement, Jun 17, 12:05 PM CDT, 3 hours 11 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-172200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1205 PM CDT SAT JUN 17 2000 ...SCATTERED THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL... EXPECTED ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY... A STATIONARY FRONT EXTENDING ALONG I-20 FROM COLORADO CITY THROUGH MIDLAND AND ODESSA TO NEAR PECOS WILL BEGIN TO LIFT NORTHWARD AS A WARM FRONT TODAY. ABUNDANT TROPICAL MOISTURE REMAINS IN PLACE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO...AND WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE. THUNDERSTORMS WILL BEGIN TO INCREASE IN BOTH NUMBER AND INTENSITY THIS AFTERNOON. HEAVY RAINFALL WILL BE THE SIGNIFICANT WEATHER THREAT TODAY. SLOW MOVEMENT OF THESE THUNDERSTORMS COMBINED WITH THE VERY MOIST AIRMASS WILL PROVIDE FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE TODAY. LOCALIZED FLOODING OF STREAMS...DRAWS...AND OTHER LOW SPOTS MAY OCCUR WITH THESE DOWNPOURS. ADDITIONALLY...A FEW OF THESE STORMS WILL BECOME STRONG THIS AFTERNOON WITH BRIEF WIND GUSTS TO 55 MPH AND SMALL HAIL POSSIBLE. LATER TONIGHT...A WEAK UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA...PROVIDING ADDITIONAL SUPPORT FOR THUNDERSTORM DEVELOPMENT OVERNIGHT. HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS WILL BE THE SIGNIFICANT WEATHER THREATS OVERNIGHT. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD BE ALERT FOR THE POTENTIAL FOR HEAVY RAINFALL AND MONITOR WATER LEVELS. STAY TUNED TO THIS STATION FOR THE LATEST IN WEATHER INFORMATION. 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:45 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Jun 17, 3:26 PM CDT | Flash Flood Warning | MAF | Brewster | 4 hr |
| Jun 17, 4:25 PM CDT | Flash Flood Warning | MAF | Presidio | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.